Skin Care Talk banner

1 - 17 of 17 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
Hi everyone,

I am hoping to find some useful advice regarding the skin problem resulting from steroids -PREDISOLONE - thinning skin - fragile and getting older by the day . I am 48 and my skin collapsing . Anyone have any exeperience like this.

Desperate Dan
 

·
Registered
Joined
·
1,680 Posts
Me too i have also been on steroids now for long time, can i recomend you go see your doctor and talk to him about it! I

f you are on meds i would not do anything in terms of treatment to my face without talking to my dr about this first!

This is just my opinion but he may be able to advise you on what is the best thing for you to do for your skin, everyone goes through out unfortunatly when using steriods!

Im finally coming off my ones! Hurray! Also may be see if you can get bone density test this may be why your skins hinning, due to lake of calcium, if this is the case they will also advise you!

Welcome to the site though anyway!
 

·
Registered
Joined
·
48 Posts
use emu oil they say its reginerates skin..ive used it and seen great results..i had the same type of issue had perleche around the corner of my mouth and was put on various sterioids...took me 5 years to realize that they thined my skin thus making it impossible to heal...
 

·
Registered
Joined
·
1,680 Posts
Hi erin if you have a good gp that you can talk to pls speak with them and see what they can suggest for your skin! Im just in the progress of sorting out the next steps to help my skin with my Doctor but however personally i think emu oil is quite strong to put on the face and would speak with him or her before doing anything that way you know as well anything you do take wont interfer with your meds!

I know i have kind of repeated myself but anyhow good luck to you
 

·
Administrator
Joined
·
33,766 Posts
Using a steriod for any length of time can definately thin your skin. You could certainaly give Emu oil a try. It by no means is strong, so I am not sure what was meant by that. Having used Emu oil, it did my face wonders. Emu oil has a natural anti-inflammatory, healing properties with a wide range of omega oils. Emu oil is derived from the Emu bird, and this is why some choose not to use it. But for me it was fantastic.

The other oil you can try that might be beneficial, is Rosehip seed oil. I just starting using this oil myself and have noticed some great things. Rosehip Oil reverses typical signs of aging like wrinkles, and sagging skin by accelerating the skin's cellular activity to improve skin renewal and cell regeneration.

Best of luck to you-
 

·
Registered
Joined
·
1,680 Posts
Gymrat being a long term steriod user myself!

Emu oil is great for joint releif but however it is a heavy oil to put on the face and not everyone likes such a thick oil on their face hence is my point! Especially as steriods thin the skin and hence makes some people facial area very sensative for this type of oil to used on ones face!

If you do buy it though store this properly otherwise like what i have found out it goes stale

Also rosehip oil and many other carrier oils are nice to put on the skin but ultimately once the damage is there is on the skin it is hard to help without proper medical advice!

Steriods are the pits yes but are great for pain relief! I have gone from these to humira and the side effects with these injections are crazy but however i feel great with in myself so there you have it!

However there are online support groups that have feed back and help when it comes down to arthrits care and help if you want to do a google search for this type of group too!

Hope you find what you are looking for soon erin!
 

·
Registered
Joined
·
1,680 Posts
thanks for the link fawnie, it has some useful info however obviously asthema and arthritis are very different things! The info though is useful on this site though!
 

·
Registered
Joined
·
1,680 Posts
Oh before i forget one thing that will be good for you though is facial excerise and massage, i know fawnie has some links and also if you do google search their are many on line tips and also on you tube their are some links to masssage and excersise!
 

·
Banned
Joined
·
33,050 Posts
thanks for the link fawnie, it has some useful info however obviously asthema and arthritis are very different things! The info though is useful on this site though!
Very true! I was just using the asthma article to illustrate longterm use of steroids however. But good to see you're on your toes!


Please bear in mind that not all facial exercise is the same. You want to look for facial RESISTANCE exercise or you're just wasting your time!



Skin | care | talk
 

·
Registered
Joined
·
2,074 Posts
thanks for the link fawnie, it has some useful info however obviously asthema and arthritis are very different things! The info though is useful on this site though!
Yeah - but they are both autoimmune diseases, which is why they are being treated with steroids. (i.e., arthritis of the rheumatoid variety).
 

·
Registered
Joined
·
1,680 Posts
However though getting advice for steriod use while being an arthritis suffering is best gone through on arthritic doctor or a forum where normally their are doctors their to give advice!

Also yes there are many different forms of arthritis some people are born with it, developed through stress but however not everyone now is giving steriods to help this illness their are many different forms of treatment but however personally if you have a good GP like i do and am lucky enough to talk to normally they will give proper advice on such things like skin care etc!

Anyway if only i had the time being a long term sufferer myself of arthritisto speak about this but i dont so hence this is my short version!

They are different illnesses but however if you are an arthritis sufferer go on the arthritis forums for help or see your GP, they are still different illnesses so they cant really be spoken about in the same way!

its a bit like us women going into the mens toilets you just would not do it, would you!

Pls dont think im having a go and the link is useful but however just wanted to make my point!
 

·
Registered
Joined
·
2,074 Posts
its a bit like us women going into the mens toilets you just would not do it, would you!
Yep - done that too. I went to a college that had limited women's restrooms especially in the older buildings and so you learned to go along with it. My most recent adventure - just last week at Tim Horton's (like Dunkin Donuts) - I gave the church ladies I was with a story to tell their grandkids, I'm sure.
 

·
Registered
Joined
·
1,680 Posts
Yes but you know what im trying to say right!

Erin just thought id let you know that according to my specialist if you have been using your steriods for a long time now you should not really see any dramtic thinning in the face, unless you have had this from the beginning of using the steriods, however though i would recomened getting a health check if your face has changed dramatically and also get a thyroid test this may be the cause of the thinning in the facial area!
 

·
Registered
Joined
·
2 Posts
Discussion Starter #16
Thanks everyone. Anyone in the UK knows that finding a GOOD GP is a game of chance. I have had problems with side effects of steroids since I started taking them. Rheumatoid arthritis is bad enough on it's own without combining with steroids! I will talk to my rheumatologist but not hopeful. I have looked at RA on web but the UK wants you to PAY! I have found very little about skin thinning and the other biggy - capillery weakness - everywhere - up arms on back etc - big broken lines of blood - like join the dots. I am interested in the facial exercise so a link would be great. RA is an autoimmune problem and therefore scary as to how far it can go. Do you think supplements/diet has any benefits/negatives. All input is very gratefully received. I don't think oil on my face is good as it all gets too heavy. I have also found this with sun creams on the face and pores get clogged and then of course infections (coz we RAs are very suceptible to infection). Look forward to more conversations and a miracle cure of course!
 

·
Registered
Joined
·
1,680 Posts
Erin i dont know who you see but however i am also based in uk and under a really good specialist but yes a lot of them are crap! However at the mo im having to go under the NHS to keep up humeria injections and because my doctor has retired from the NHS i now see him privately which is worth it to me as I am too scared to go to somone one else!

Sometimes though it is just trial and error till you find the correct doctor for yourself but however if you do get side effects due to steriods i would talk to your doctor about this!
 
1 - 17 of 17 Posts
Top